Warning: Medication May Cause Desired Effects

Scene: A doctor’s office in Northern California, mid-day, early June. A pretty, middle-aged doctor draws medication into a syringe while a patient with short, bright blue hair (Nezu) watches.

Doctor: Now before I give you this injection, you should be aware this can cause facial and body hair growth, and deepening of the voice.

Nezu: *pause* Um, yes, that would be the point.

Doctor: *laugh* OK. But I still have to tell you.

Nezu: *laugh*

Doctor: Also it might cause baldness. Is there baldness in your family? If it does there are medications you can take to block the baldness effect.

Nezu: If I go bald, I’ll tattoo my head blue.

Doctor: *blink, pause, laugh*

Nezu: *laugh*

In other words, I started testosterone today.

My first shot was a very low dose (25 mg) with a plan to ramp up slowly to the expected dose of 100 mg per week, and thus, hopefully, preserve as much of my vocal range as possible while my voice deepens, since I am a serious singer.

So far I don’t feel any different. Except maybe a little more legit. And pleased. A little giddy, even, though I’m 99% sure that’s entirely psychosomatic.

Actually, I feel pretty damn good.

Advertisements

~ by Nezu on 13 June 2011.

5 Responses to “Warning: Medication May Cause Desired Effects”

  1. yippee. it has begun

  2. Exciting, isn’t it? Congratulations.

  3. *grins* Awesome! And unrelated, I like Zach better on you, too. 😉

    J

  4. Thank you for sharing this significant/intimate journey with us. Laurel

  5. sounds like you have a great doctor.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: